Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain in stomach post heart burn treatment - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I've had symptoms of heart burn for over a month. I have been taking Omeprazole hoping the heart burn would go away.Now I have a pain in my stomach and it hurts when I eat, even just bland foods. I took one Buscapina Compositum last night, and felt somewhat better in the morning, but the pain came back when I ate again.I'm being encouraged to take WWW.WWWW.WWI'm considering trying Buscapina Compositum again.
Doctor :   HI
Doctor :   Let me read the query and answer you
User :   I am also considering Pepto Bismol.
Doctor :   I have few questions for you before my advice
Doctor :   What is your age?
User :   43
User :   male
Doctor :   Do you have irregular meal timings?
User :   yes
Doctor :   Would the pain start after taking food?
User :   today yes
Doctor :   How long after food intake?
User :   it first started in the middle of the night. 2 days ago.
User :   almost immediately after food intake.
Doctor :   Can you point the exact location of the stomach pain?
User :   Feels like center of stomach
Doctor :   Is it burning or pressing or piercing type?
User :   i'm not clear on the differences between burning & pressing
User :   I feel bloated.
Doctor :   Ok
User :   If I were to pick a side, it would be the left side.
Doctor :   Do you have nausea or vomiting?
User :   no
Doctor :   Do you have refluxes too?
User :   no
Doctor :   What do you have as an antacid at home?
User :   Omeprazole
User :   and tums
Doctor :   You can take TUMS right now
User :   what else can I take?
Doctor :   and consider PEPTOBISMOL from next time
User :   what do you think is the cause of the pain?
User :   i have pepto-bismol also
Doctor :   It is consistent with a ulcer in the stomach
Doctor :   You can take PEPTO BISMOL
Doctor :   I suggest you to get an Upper GI endoscopy as soon as possible to check for Ulcer
Doctor :   Your Primary can refer you to Gastroenterologist
User :   ok, will do. but you dont think that taking too much of omeprazole may have cause this?
Doctor :   Did you understand?
Doctor :   No Actually the recommended duration of Omeprazole as a trial is 4 to 6 weeks to relieve from symptoms
User :   ok, i will do the ulcer check
Doctor :   Do you have any more queries ?
User :   yes, I am a bit confused cause my pain started as a heart burn, can still be an ulcer?
Doctor :   Yes
User :   Would taking Buscapina Compositum be OK? It seemed to relieve some pain last night to this morning.
Doctor :   That is a antispasmodic
Doctor :   so it relieves from spasmodic pain
Doctor :   that can be from various reasons
User :   OK, I took the Pepto Bismol, and it does somewhat hurt as it enters my stomach.
Doctor :   I do not think it helps
Doctor :   I mean Buscapina
User :   ok, you don't think the Buscapina helps. OK.
Doctor :   yes
User :   what can I eat? what do you recommend?
Doctor :   Bland, liquid, non oily, non spicy stuff
User :   alcohol?
User :   what happens if the pain continues tomorrow? what else can I take?
Doctor :   No alcohol
Doctor :   You can try MYLANTA, PEPTOBISMOL
User :   are there any herbal supplements that I could take?
Doctor :   Actually you have not taken the right one yet except
Doctor :   Buscopan is not the right one
User :   ok
User :   are there any herbal supplements that I could take? or tea?
Doctor :   Green Tea without milk
Doctor :   Or plain cold milk
User :   ok
Doctor :   Is there anything else I can help you with?
Doctor :   Thank you for consulting me
Doctor :   Bye for now
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor